This paper was published in the American Journal of Geriatric Pharmacotherapy 2008 Mar;6(1):28-32
Study title and authors:
Behavioral changes with paranoia in an elderly woman taking atorvastatin.
Peters JT, Garwood CL, Lepczyk M.
Department of Pharmacy Practice, Wayne State University, Eugene Applebaum College of Pharmacy and Health Sciences, Detroit, Michigan 48201, USA.
This paper can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/18396246
This paper reports of behavioral changes in a patient taking atorvastatin.
(i) A 79-year-old woman developed paranoia, anxiety, and behavioral changes approximately 2.5 weeks after starting atorvastatin at 10 mg per day.
(ii) After two months of therapy, the patient discontinued atorvastatin, and her symptoms fully resolved after four days.
This report emphasizes the possibility of paranoia as a central nervous system adverse effect due to statin therapy.